Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Finite extensions of rings


Authors: Barbara Cortzen and Lance W. Small
Journal: Proc. Amer. Math. Soc. 103 (1988), 1058-1062
MSC: Primary 16A38; Secondary 16A21, 16A33, 16A56
DOI: https://doi.org/10.1090/S0002-9939-1988-0954983-6
MathSciNet review: 954983
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The paper concerns some cases of ring extensions $ R \subset S$, where $ S$ is finitely generated as a right $ R$-module and $ R$ is right Noetherian. In $ {\text{\S}}1$ it is shown that if $ R$ is a Jacobson ring, then so is $ S$, with the converse true in the $ {\text{PI}}$ case. In $ {\text{\S}}2$ we show that if $ S$ is semiprime $ {\text{PI}}$, $ R$ must also be left (as well as right) Noetherian and $ S$ is finitely generated as a left .$ R$-module. $ {\text{\S}}3$ contains a result on $ E$-rings.


References [Enhancements On Off] (What's this?)

  • [1] S. A. Amitsur and L. W. Small, Prime ideals in PI-rings, J. Algebra 62 (1980), 358-383. MR 563234 (81c:16027)
  • [2] J.-E. Björk, Noetherian and Artinian chain conditions of associative rings, Arch. Math. 24 (1973), 366-379. MR 0344286 (49:9025)
  • [3] W. D. Blair, Right Noetherian rings integral over their centers, J. Algebra 27 (1973), 187-198. MR 0325679 (48:4026)
  • [4] G. Cauchon, Anneaux premiers, Noetheriens, a identites polynomiales, Bull. Soc. Math. France 104 (1976), 99-111. MR 0407076 (53:10859)
  • [5] P. M. Cohn, Quadratic extensions of skew fields, Proc. London Math. Soc. 3 (1951), 531-556. MR 0136633 (25:101)
  • [6] R. Gordon and J. C. Robson, Krull dimension, Mem. Amer. Math. Soc., no. 133, 1973. MR 0352177 (50:4664)
  • [7] I. N. Herstein and L. W. Small, An extension of a theorem of Schur, Linear and Multilinear Algebra 3 (1975), 41-43. MR 0389941 (52:10770)
  • [8] J. C. Robson and L. W. Small, Liberal extensions, Proc. London Math. Soc. 3(42) (1981), 87-103. MR 602124 (82c:16025)
  • [9] L. H. Rowen, Polynomial identities in ring theory, Academic Press, New York, 1980. MR 576061 (82a:16021)
  • [10] W. Schelter, Non-commutative affine P.I. rings are catenary, J. Algebra 51 (1978), 12-18. MR 0485980 (58:5772)
  • [11] J. T. Stafford, Non-holonomic modules over Weyl algebras and enveloping algebras, Invent. Math. 79(3) (1985), 619-638. MR 782240 (86h:17009)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A38, 16A21, 16A33, 16A56

Retrieve articles in all journals with MSC: 16A38, 16A21, 16A33, 16A56


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0954983-6
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society